My mom is 79 with COPD and heart failure. She got sick last month and was hospitalized for pneumonia. After receiving a pulmonary therapy treatment, the pulmonary therapist neglected to reattached my mom's nasal canula. By the time I realized what was going on her o2 sat rate was in the low 60's. Since then her memory is horrible. She can't remember anything for any length of time. She was the one who never forgot anything. Is this recoverable or is this the start of her decompensating? Help!
Understand your predicament. But it is difficult to say conclusively if the low O2 sat has caused her deteriorating mental acuity. The O2 saturation needs to be maintained above 88%. If there is a persistent O2 sat level below this it could cause vital organ damage. If in addition if the cerebral vessels are narrowed, this could further compromise the blood supply and oxygen levels. So, based on the cause her memory may improve if the causative factors are corrected.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.